MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1108
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - complaint confirmed via inspection of the unit.Unit received with the lock having both rotational and lateral movement and a residue buildup was present.Upon disassembly, repair noted the index knob and the lock needed new components added to replace worn internal parts.Unit was machined to have heli-coils added to the large starburst threads.General cleaning and maintenance performed and worn internal parts were replaced.Root cause - complaint confirmed via inspection of the unit.There was movement present in the lock and the index knob and lock needed new components added to replace worn internal parts due to routine use and wear.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the lock on the mayfield triad skull clamp (a1108) would not stay locked or hold when patient was moving.This occurred during a procedure with no patient harm, and delay in surgery is unknown.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15176135
Report Number3004608878-2022-00156
Device Sequence Number5121265
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1108
Device Catalogue NumberA1108
Device Lot Number184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown